# SDR CA090812009

- Difficulty date: June 12, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Amtr SPORTSMAN22
- Aircraft time: 568 hours
- Engine: Lyc IO360A2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: AEL85099IR
- Condition: Separated
- Location: Cylinder
- Part time: 212 hours
- Component: Cylinder, Eci
- Component part number: AEL65102
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

(CAN) THE TSB IS INVESTIGATING A FATAL ACCIDENT WHICH OCCURRED AFTER A CYLINDER HEAD SEPERATED FROM THE CYLINDER ON A O-360-A2A ENGINE  THE HEAD WHICH SEPARATED IS P/N AEL 85099 IR S/N 35823-21 REFERENCE TO AMERICAN AWD 2008-19-05 GROUP B. THE ENGINE HAD 211.7 TTSN WELL BELOW THE 350 HR LIMIT AS PER THE AWD. THE NON TYPE CERTIFICATED ENGINE WAS AT A COMPRESION RATIO OF 9.2:1 WHICH IS ABOVE THE TYPE CERTIFICATED ENGINES TYPICALLY RUNNING AT 8:1.  TRANSPORT CANADA DOES NOT ADVISE RECREATIONAL OPERATORS OF NON-TYPE CERTIFICATED EQUIPMENT OF AWDS WHICH COULD AFFECT THEIR EQUIPMENT. (TC# 20090812009)
